Acutane

IceKatsRHot
09-23-2003, 04:45 PM
Please help me out here..

If anyone has taken this or know anyone that has, what has been their experience, was it good or bad?

Is there any known major side effects?

Thanks

gohabsgo2010
09-23-2003, 04:49 PM
It's a pill for skin conditions, right? If I'm thinking right, I think it can cause baldness and probably other effects.

kmad
09-23-2003, 04:55 PM
Please help me out here..

If anyone has taken this or know anyone that has, what has been their experience, was it good or bad?

Is there any known major side effects?

Thanks


I took a 4 month cycle of this, worked amazingly

The major side effects are depression and skin/lip/eye/mouth dryness..
Depression was gone in the first month or so, and for the dryness I just drank a lot more water than normal.

Loss of appetite and insomnia are the minor side effects, but my insomnia might have been caused by the 44 oz slurpee I drank every night.

You have to watch your cholesterol and you can't binge drink.

Tricolore#20
09-23-2003, 05:25 PM
Pretty potent drug. I heard people say that they can feel the acne being flushed out of their body.

The major, most common side effect is dehydation and dryness of the skin. Most people I have seen use this have dry lips, and dry skin. If you have been prescribed this by your doctor/dermatologist, you should have been given some vaseline type gels to help deal with the dryness. If not, perhaps pick up some over the counter stuff.

There are a bunch of side effects, but the likelihood of feeling them is small. They are more substantial for women, especially pregnant women.

Best of luck with it!

cagney
09-23-2003, 08:46 PM
My father is a dermotologist and he's been a pretty big supporter of this drug (I believe he may have been involved in it's development but I'm not positive).

Like the others above have said, it is very effective but also very potent. When I took it, I certainly could almost "feel" it working. While the side effects vary from person to person (just like with any drug) I ended up having a big problem with nosebleeds and I had to stop taking it eventually. Don't let that scare you off from giving it a shot though because like I said above, it's quite effective.

Belgian Fan
09-24-2003, 05:53 AM
I've had it too.

It's pretty heavy stuff, but it's about the only thing out there that really works. I had a 5 or 6 month schedule I believe but it worked splendidly.

loveshack2
09-24-2003, 06:07 AM
I took this when I was a teenager. Like others have said, it works really well but it is very potent stuff. You can expect 3 straight months of chapped lips and dry flaky skin, like after you've been sunburned only without the nerve damage. I think dandruff may be a common side-effect as well. And you should watch your mood, Ive heard that it can cause depression although I personally never experienced that.

It works amazingly well, but for the few months that you're on it it is not fun. I would only recommend it to people who have serious acne problems.

DJyellow
09-24-2003, 07:32 AM
has anyone ever tried the one you see on the informercials? don't remember the name.

Kirk Muller*
09-24-2003, 01:29 PM
I took it last year for five months. My main side effect was the dry lips. You just have to paste them with lip balm and you should be OK for that. The dermatologist warned against depression, but I didn't have any of that.

It seemed to have worked fairly effectively until the summer came and brought it all back. I'm going back to the dermatologist next week, so maybe I'll take another course of it.

I too wonder about the one advertised in those infomercials.

didjuicythat
09-24-2003, 01:45 PM
I took it last year for five months. My main side effect was the dry lips. You just have to paste them with lip balm and you should be OK for that. The dermatologist warned against depression, but I didn't have any of that.

It seemed to have worked fairly effectively until the summer came and brought it all back. I'm going back to the dermatologist next week, so maybe I'll take another course of it.

I too wonder about the one advertised in those infomercials.

Are you talking about that commercial featuring Vanessa Williams? I think it's called Pro Active, if I'm not mistaken. Anyone to confim?

Kirk Muller*
09-24-2003, 01:55 PM
Are you talking about that commercial featuring Vanessa Williams? I think it's called Pro Active, if I'm not mistaken. Anyone to confim?

Yup, that's it.

Free Torts
09-24-2003, 04:26 PM
I had a few odd side-effects, including growth of body hair, which I never had before, and loss of hair on my own head, in addition to the regular ones. But it works like a charm.

gohabsgo2010
09-24-2003, 05:53 PM
Well...A buddy of mine went on this after his skin got pretty bad. It worked for 3 or 4 months, but over the summer things got bad. His whole chin/nose/cheek area is completely scarred.

I think you should probably just use some sort of facial cleanser, get lots of sleep, and drink plenty of water. You should also refrain from touching your face with your fingers - they're a big source for bacteria - which is obviously bad for your skin.

DJ Spinoza
09-24-2003, 05:54 PM
I know someone who took it.

He said basically what others have here. It caused depression for him, but worked like a charm.